Alert archive / Oregon / Wind Advisories in 2018
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 24, 2018, 2:32 AM PST for Union County, Wallowa County, Oregon. It took effect at Jan 24, 2018, 10:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2018, 2:32 AM PST (10:32 UTC)
- In effect from
- Jan 24, 2018, 10:00 AM PST
- Expired
- Jan 24, 2018, 10:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Pendleton, OR
Counties Union County, OR, Wallowa County, OR
The radar
The Pendleton radar (KPDT), 102 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 10.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 217 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350 WWUS76 KPDT 241032 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 232 AM PST Wed Jan 24 2018 ...GUSTY SOUTH WINDS AHEAD OF A COLD FRONT TODAY... .Strong and gusty south winds are expected today in the Grande Ronde and Wallowa Valleys. ORZ049-242300- /O.NEW.KPDT.WI.Y.0004.180124T1800Z-180125T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 232 AM PST Wed Jan 24 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 10 AM this morning to 10 PM PST this evening. * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...Winds will increase this morning...peak in the late afternoon and slowly diminish this evening. * IMPACTS...Strong winds may blow down limbs, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ050-242300- /O.NEW.KPDT.WI.Y.0004.180124T1800Z-180125T0600Z/ Wallowa County- including the cities of Enterprise and Joseph 232 AM PST Wed Jan 24 2018 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING FOR WALLOWA VALLEY... The National Weather Service in Pendleton has issued a Wind Advisory For Wallowa Valley...which is in effect from 10 AM this morning to 10 PM PST this evening. * WINDS...South 25 to 35 mph with gusts up to 50 mph...mainly south end of the valley. Gusts may be sudden with periods of lighter winds. * TIMING...Winds will increase this morning...peak late this afternoon and slowly diminish this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
465 WWUS76 KPDT 242205 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 205 PM PST Wed Jan 24 2018 ...GUSTY SOUTH WINDS AHEAD OF A COLD FRONT TODAY... .Strong and gusty south winds are expected today in the Grande Ronde and Wallowa Valleys. ORZ049-250600- /O.CON.KPDT.WI.Y.0004.000000T0000Z-180125T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 205 PM PST Wed Jan 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS...South 25 to 35 mph with gusts up to 45 mph. * TIMING...Winds will peak in the late afternoon and slowly diminish this evening. * IMPACTS...Strong winds may blow down limbs, and power lines. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ ORZ050-250600- /O.CON.KPDT.WI.Y.0004.000000T0000Z-180125T0600Z/ Wallowa County- including the cities of Enterprise and Joseph 205 PM PST Wed Jan 24 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR WALLOWA VALLEY... * WINDS...South 25 to 35 mph with gusts up to 50 mph...mainly south end of the valley. Gusts may be sudden with periods of lighter winds. * TIMING...Winds will peak late this afternoon and slowly diminish this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
839 WWUS76 KPDT 250540 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 940 PM PST Wed Jan 24 2018 ORZ049-250645- /O.EXP.KPDT.WI.Y.0004.000000T0000Z-180125T0600Z/ Grande Ronde Valley- including the cities of Cove, Elgin, and La Grande 940 PM PST Wed Jan 24 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... Winds are decreasing as a cold front moves through the region. $$ ORZ050-250645- /O.EXP.KPDT.WI.Y.0004.000000T0000Z-180125T0600Z/ Wallowa County- including the cities of Enterprise and Joseph 940 PM PST Wed Jan 24 2018 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR WALLOWA VALLEY... Winds are decreasing as a cold front moves through the region. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 23, 9:34 PM PST, 4 hours 58 minutes earlier.
Area forecast discussion, Jan 23, 9:34 PM PST, 4 hours 58 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
934 PM PST Tue Jan 23 2018
Updated aviation discussion
.SHORT TERM...Tonight and Wednesday...A warm front continues to lift
north across Washington with a cold front moving onto the west
coast. The warm front will bring a steady precipitation to the
northern portion of the forecast area early tonight and then
precipitation will decrease. However, the cold front will begin
bushing another bad of precipitation eastward across the forecast
area on Wednesday that will exit late that night. Snow levels will
vary but areas of concern will will be along the east slopes of the
Washington Cascades, mainly western Kittitas County, where snow
levels will remain around 2500 feet overnight then rise to 3000 to
3500 feet on Wednesday. Some significant snow accumulations will be
possible mainly west of East and over Snoqualmie Pass through
Wednesday. The northern Blue Mountains will also see some
significant snow fall too. Snow levels are currently around 3000 to
3500 feet and will rise to 4000 feet on Wednesday. Will also see
increasing southerly winds overnight and Wednesday ahead of the cold
front for portions of the forecast area. Strongest winds will occur
along the base of the Blue Mountains as the winds rush down off the
slopes of the mountains.
.AVIATION...06Z TAFs...A weather system will continue to impact the
forecast area over the next 24 hours. Conditions will be VFR to MVFR
but some local IFR is possible especially around KDLS and KYKM
through Wednesday morning. Will also see some increasing south to
southeast winds impacting KBDN, KRDM, KPDT and KALW with some 15-30
kt winds possible at times.
&&
.PREV DISCUSSION... /issued 345 PM PST Tue Jan 23 2018/
SHORT TERM...Tonight through Thursday. Larger upper level low off
the BC coast with several well defined short waves rotating
through. A deep plume of moisture currently over the Pacific
northwest. Steady precipitation has been occurring over the
Cascades today and has spread east across the forecast area this
afternoon. Expect rain and higher elevation snow to continue
overnight into Wednesday...mainly focused along the approaching
frontal boundary. Pattern supports heavy precipitation over the
Cascades the next 24 hours. Southwest flow with warm advection
will gradually increase the snow levels overnight into Wednesday
morning. However the Washington Cascades and east slopes will be
slower to warm and will likely see the highest snow accumulations.
The upper low will push a cold front through the region late Wed
and snow levels will decrease for all locations. Rain and snow
will taper off Wed night with gradual clearing and much colder
temperatures. The weakening low will move through the area Thursday
with additional rain and mountain snow. 94
LONG TERM...Thursday night through Monday. The wet and occasionally
windy conditions will continue through the long term period. A
series of frontal systems will bring areawide rain and snow each
day. Snow levels Thursday night through Friday night will be around
1000-2000 feet MSL, so that most of the forecast area will have
snow. Snow levels will then increase with a moist warm front over
the weekend. Models are in good agreement that the warm front will
bring widespread precipitation Saturday, then precipitation tapers
off from the south Saturday night as the front travels north into
B.C. A secondary warm front will follow Saturday night, primarily
affecting Washington and far northern Oregon. By Sunday, snow
levels are forecast to range from 5000-6000 feet. The
GFS/ECMWF/Canadian also agree on a strong but fast-moving cold front
late Monday and Monday night that could bring snow levels back down
to the Columbia Basin floor as well as bring gusty winds to the
area. Wister
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 39 52 32 44 / 90 80 80 40
ALW 39 51 33 45 / 90 80 80 50
PSC 38 51 31 47 / 90 70 60 40
YKM 34 46 27 41 / 80 50 30 50
HRI 38 53 32 47 / 70 70 70 40
ELN 31 42 25 37 / 90 50 40 50
RDM 34 46 24 41 / 60 70 50 50
LGD 36 44 26 40 / 70 70 70 40
GCD 35 45 24 38 / 50 60 70 40
DLS 37 48 31 44 / 80 60 40 70
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Winter Weather Advisory until 10 AM PST Wednesday for ORZ502.
WA...Winter Weather Advisory until 10 AM PST Wednesday for WAZ030.
Winter Weather Advisory until 10 PM PST Wednesday for WAZ520.
Winter Storm Warning until 10 PM PST Wednesday for WAZ520.
&&
91/91/91Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.